Tornadoes · United States · Arkansas · 2020

EF1 tornado, Bowman to Goobertown, Arkansas, August 27, 2020

From Bowman to Goobertown, this EF1 tornado ran 0.9 miles across Craighead County on August 27, 2020, touching down at 9:24 PM CDT and reaching 50 yards wide. It killed nobody, and did $35,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
August 27, 2020
Touchdown
9:24 PM CDT (02:24 UTC)
Lifted
9:26 PM CDT (02:26 UTC)
On the ground
2 minutes
Path length
0.9 miles (1.4 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$35,000
County
Craighead County
Touchdown point
35.950, -90.560
Lift-off point
35.960, -90.570
Record number
2008272024-01

What the Weather Service recorded

Powerful Hurricane Laura struck the Gulf Coast on August 26, 2020. The remnants of Laura moved through the Mid-South on August 27th and August 28th. The first band of showers and thunderstorms tracked across eastern Arkansas during the evening hours of August 27th causing wind damage and a half dozen weak tornadoes. An additional band of showers and thunderstorms developed across north Mississippi during the morning hours of August 28th as the system was departing. A weak morning tornado was reported near Oxford followed by a couple of incidents of wind damage over northeast Mississippi during the afternoon and isolated flash flooding later that evening.

A tornado developed west of Lake City and crossed Highway 18. The tornado damaged a church along Highway 18. The tornado moved into open field and dissipated south of Lester Road.

A tornado developed near County Road 940 and moved northwest across County Roads 967 and 964. The tornado damaged three homes in this neighborhood, partially unroofing one home. The tornado dissipated just after crossing Highway 49.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS MEG issued a tornado warning for this county at 01:47 UTC, 37 minutes before the tornado touched down, in force until 02:30 UTC.

The county was under a tornado watch, issued at 23:17 UTC and running to 03:55 UTC.

Issued (UTC)ExpiredProductOffice
18:00 UTC17:44 UTCFlash Flood WatchMEG
23:17 UTC03:55 UTCTornado WatchMEG
00:57 UTC01:32 UTCTornado WarningMEG
01:12 UTC02:00 UTCTornado WarningMEG
01:47 UTC02:30 UTCTornado WarningMEG
01:52 UTC02:15 UTCTornado WarningMEG
02:10 UTC05:15 UTCFlash Flood WarningMEG
02:12 UTC02:39 UTCTornado WarningMEG
04:00 UTC17:59 UTCWind AdvisoryMEG

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the tornado touched down at Aug 27, 6:50 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 27, 6:50 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
650 PM CDT Thu Aug 27 2020

.UPDATE...
See the 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 212 PM CDT Thu Aug 27 2020/

DISCUSSION...

The first band from tropical system Laura is now moving into
Southern portions of the Midsouth. Laura is expected to continue
to weaken as it tracks across East Arkansas tonight and into
Southeast Missouri around sunrise. It should lose most of its
tropical characteristics overnight but will still pose the threat
of flooding as well as short lived tornadoes. Winds overnight are
expected to be sustained between 20 and 30 mph with gusts 35-40
mph possible. Sustained strong winds along with saturated soil
from heavy rain may create conditions that allow trees to fall even
with below severe thunderstorm wind criteria. Additionally,the
East side of weakening tropical systems are notorious for
producing short lived tornadoes. A Tornado watch is in place for
portions of East Arkansas and Northwest Mississippi. Additional
watches are likely tonight and tomorrow. The Storm Prediction
center has much of North Mississippi in a slight risk for severe
thunderstorms tonight and much of the Midsouth tomorrow.

Shortly after sunrise Laura will turn to the East and begin to
track along the Kentucky, Tennessee state line. Even though Laura
is expected to continue to weaken, due to the proximity of its
surface low, winds could remain an issue through the day,
especially across Northern portions of the Midsouth. Wind
advisories remain in effect for much of the Midsouth through
tomorrow afternoon. Additionally locally heavy rain is possible.
The heaviest rain is expected to fall across East Arkansas, the
Missouri Bootheel and along the Tennessee/Kentucky state line. 2-4
inches is expected with isolated amounts up to 6 inches possible.
WPC has outlined much of the Midsouth for a slight or Marginal
risk of excessive rainfall. Flash flood watch remains in effect
through tomorrow evening.

Over the weekend into next week, we look to remain in a wet
pattern. Saturday a cold front is expected to approach to
Midsouth, likely stalling and lingering into early next week. Weak
Northwest flow will transition to zonal flow into early next week.
Several impulses transitioning through the mean flow will likely
result in multiple rounds of showers and thunderstorms. High
temperatures should remain in the 80s over the weekend well into
next week.

30

&&

.AVIATION...
/00z TAFs/

Tropical Storm Laura continues to move north across AR and the
initial rainband is affecting portions of eastern AR and northwest
MS, approaching MEM. Gusty winds and spin-up tornadoes are
possible within these bands in addition to tempo IFR CIGS and
visibility. Ceilings are expected to deteriorate overnight and
continue between 1-3 kft through tomorrow afternoon. There will
likely be some breaks in the cloud deck, but confidence in
when/where this will occur is low.

Winds will continue to increase this evening, with gusts over 30
kts at JBR and MEM tonight and early Friday. East and southeast
winds will veer around the dial, eventually becoming southwest as
the remnant circulation moves across the northern portion of the
CWA. Wind shear will also be an issue through the period as winds
at 2000 ft are in the 40-50 kt range.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Phillips-Poinsett-St.
     Francis.

     Wind Advisory until 4 PM CDT Friday for Lee AR-Phillips-St.
     Francis.

     Wind Advisory from midnight tonight to 4 PM CDT Friday for Clay-
     Craighead-Crittenden-Cross-Greene-Mississippi-Poinsett.

     Flash Flood Watch through late Friday night for Mississippi.

MO...Wind Advisory from midnight tonight to 4 PM CDT Friday for
     Dunklin-Pemiscot.

     Flash Flood Watch through late Friday night for Dunklin-Pemiscot.

MS...Flash Flood Watch through Friday evening for Coahoma-Quitman-
     Tallahatchie-Tunica.

     Wind Advisory until 4 PM CDT Friday for Coahoma-Panola-Quitman-
     Tallahatchie-Tate-Tunica.

     Wind Advisory from midnight tonight to 4 PM CDT Friday for
     DeSoto-Marshall.

     Flash Flood Watch through late Friday night for Alcorn-Benton MS-
     DeSoto-Lafayette-Marshall-Panola-Prentiss-Tate-Tippah-
     Tishomingo-Union.

TN...Wind Advisory from midnight tonight to 4 PM CDT Friday for Dyer-
     Lake-Lauderdale-Obion-Shelby-Tipton.

     Flash Flood Watch through late Friday night for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

     Wind Advisory from 7 AM to 7 PM CDT Friday for Carroll-Chester-
     Crockett-Fayette-Gibson-Hardeman-Haywood-Henderson-Henry-
     Madison-Weakley.

&&
Hazardous weather outlook, Aug 27, 2:33 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
233 PM CDT Thu Aug 27 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-282145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
233 PM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight Risk for severe thunderstorms over the delta of
east Arkansas and northwest Mississippi, through sunrise Friday.
There is a Marginal Risk to the east and northeast of this area.

The potential for short-lived tornadoes will increase over east
central Arkansas this evening. The tornado potential will expand
north and and slightly east during the overnight hours.

In addition to the tornado risk, strong winds and flash flooding
are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is Slight Risk for severe thunderstorms for all the Midsouth
on Friday. Short-lived tornadoes will be possible, accompanied by
flash flooding and damaging winds. The tornado threat will expand
from Memphis metro area Friday morning, through west Tennessee
and north Mississippi during the afternoon.

Additionally straight line winds are expected to be sustained
between 20 and 30 mph with gusts over 35mph. Trees may be more
vulnerable to falling because of saturated soils.

Strong winds and flash flooding are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through Friday evening. Please
pass storm reports to local law enforcement, SKYWARN communication
channels or directly to the National Weather Service via the NWS
Memphis webpage or via social media.

In the hours before

Local storm report, Aug 27, 8:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     NORTH TUNICA            34.70N  90.38W
08/27/2020                   TUNICA             MS   EMERGENCY MNGR

            LARGE TREE DOWN ON HOME IN THE 1100 BLOCK OF PRITCHARD
            RD.

&&

MJ
Local storm report, Aug 27, 8:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     HICKORY RIDGE           35.40N  90.99W
08/27/2020                   CROSS              AR   SOCIAL MEDIA

            TREES DOWN ACROSS TOWN AND A FEW HOMES WITH DAMAGE.

&&

MJ
Local storm report, Aug 27, 9:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     EGYPT                   35.87N  90.95W
08/27/2020                   CRAIGHEAD          AR   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE EGYPT AREA.

&&

MJ
Local storm report, Aug 27, 9:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     JONESBORO               35.82N  90.69W
08/27/2020                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWERLINES DOWN ALONG NETTLETON, MATTHEWS, AND AIRPORT
            ROADS.

&&

MJ
Local storm report, Aug 27, 9:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TORNADO          5 WSW FORREST CITY      34.99N  90.87W
08/27/2020                   ST. FRANCIS        AR   STORM CHASER

            TORNADO CROSSED HIGHWAY 70 APPROXIMATELY 5 MILES
            SOUTHWEST OF FORREST CITY.

&&

MJ
Local storm report, Aug 27, 9:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     4 ESE JONESBORO         35.80N  90.62W
08/27/2020                   CRAIGHEAD          AR   EMERGENCY MNGR

            POWER POLE AND LINES DOWN AT COMMERCE DRIVE AND I-555.

&&

MJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

2.4 hours before the tornado, 137 km from the path. August 28, 2020.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -68566, lifted condensation level 582 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-08-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -48 square meters per square second, 0 to 6 km bulk shear 6 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-68566 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
6 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

9.6 hours after it, 137 km from the path. August 28, 2020.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 177 joules per kilogram, CIN -11, lifted condensation level 650 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 297 square meters per square second, 0 to 6 km bulk shear 27 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-11 J/kg
Surface CAPE
483 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The surface observations

Jonesboro (JBR), 15 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:53 UTC797770° 24 kt321004.4-RA
01:49 UTC78.875.280° 21 kt341004.1+RA BR
01:53 UTC787690° 21 kt291004.4+RA BR
03:53 UTC7772130° 16 kt241005.1

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Memphis radar (KNQA), 92 km away, was scanning. The volume nearest the touchdown began at 02:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:45 UTCNON-TSTM WND DMG3 Ssw BonoCraighead, ARLARGE TREE DOWN BLOCKING COUNTY ROAD 118 NEAR BONO.
01:33 UTCTSTM WND DMGEgyptCraighead, ARSEVERAL TREES DOWN IN THE EGYPT AREA.
01:33 UTCTSTM WND DMGEgyptCraighead, ARSEVERAL TREES DOWN IN THE EGYPT AREA BLOCKING HIGHWAY 91.
01:40 UTCTSTM WND DMGJonesboroCraighead, ARPOWERLINES DOWN ALONG NETTLETON, MATTHEWS, AND AIRPORT ROADS.
01:45 UTCNON-TSTM WND DMGSedgwickLawrence, ARTRANSFORMERS BLOWN AND POWERLINES DOWN IN SEDGWICK ON SMITH AVE.
02:00 UTCTSTM WND DMG3 Nnw JonesboroCraighead, ARLARGE TREE ON MOBILE HOME OFF OF DUNCAN ROAD.
02:00 UTCTSTM WND DMG4 Ese JonesboroCraighead, ARPOWER POLE AND LINES DOWN AT COMMERCE DRIVE AND I-555.
02:15 UTCTORNADO1 W Lake CityCraighead, ARTORNADO CAUSED SIGNIFICANT DAMAGE TO REFUGE CHURCH ON HIGHWAY 18 WEST OF LAKE CITY.
02:33 UTCTSTM WND DMG4 Nne BrooklandCraighead, ARSIGNIFICANT DAMAGE TO TREES AND AT LEAST ONE HOME JUST NORTH OF GOOBERTOWN. POSSIBLE TORNADO DAMAGE.
02:35 UTCTSTM WND DMG1 Se ParagouldGreene, ARLARGE TREE DOWN IN THE 1100 BLOCK OF WEST THOMPSON ST.
02:40 UTCTSTM WND DMG4 E WalcottGreene, ARLARGE TREE DOWN ON PINE KNOT ROAD AND COUNTY ROAD 715.
02:45 UTCFLASH FLOODWalnut RidgeLawrence, ARNORTHWEST 4TH AND MAIN STREET ARE CLOSED DUE TO HIGH WATER IN WALNUT RIDGE.
03:00 UTCTSTM WND DMG2 Wsw MaynardRandolph, ARA HOUSE WAS DESTORYED ON HIGHWAY 328 WEST OF MAYNARD. AN AGRICULTURAL SHOP WAS DESTOYED 2 MILES SOUTH OF BIGGERS, AND 9 MILES NORTH OF POCOHONTAS SEVERAL LARGE TREES WERE DOWNED. POWER IS OUT FOR MUCH OF THE COUNTY. TIME

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of August 27, 2020

14 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 272:11 PM EDTEF1Greene, NY0.325
August 273:24 PM EDTEF0Northwest Hills Planning Region, CT0.575
August 273:36 PM EDTEF0Northwest Hills Planning Region, CT0.120
August 273:53 PM EDTEF1South Central Connecticut Planning Region, CT11.1500$500,000
August 276:15 PM EDTEF1Orange, NY2.6600$25,000
August 276:29 PM CDTEF0St. Francis, AR2.160$3,000
August 276:45 PM CDTEF0Woodruff, AR1.350$20,000
August 277:13 PM CDTEF1Cross, AR2.180$30,000
August 278:31 PM CDTEF1Craighead, AR3.670$15,000
August 278:55 PM CDTEF0Poinsett, AR0.960
August 279:13 PM CDTEF1Craighead, AR4.5120$50,000
August 2710:07 PM CDTEF2Randolph, AR14.0100$200,000
August 2712:56 AM CDTEF0Spink, SD1.840
August 2712:56 AM CDTEF1Spink, SD2.840

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.